Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Child having asthma and cough. Got worse after taking robitussin. Proper treatment?

User rating for this question
Very Good
Answered by

Practicing since : 2010
Answered : 851 Questions
My 6 year old has had this terrible dry "chunky" sounding cough for about a little over a week now. There is no mucus. She has no other symptoms. She had asthma when she was younger but hasnt had any wheezing for some years now and has had no need of using an inhaler. She has no pain/discomfort. Plays fine with the other kids outside in the snow but just cant seem to shake this cough. Ive given her Robitussin for it and it made the cough worse as well as some other medicine she had for cough and nothing seems to work. Ive also given her Benedryl and nothing happened except for her sleeping. The cough gets worse at night. She wakes me up out of my sleep with this cough. This cough came about when it started getting really cold up here and snow began to fall. Shes overall healthy. No smokers in the home. Ive had the flu and her siblings have had colds but she just has this cough. Id like to know what is best for her to take for this?
Posted Fri, 18 Jan 2013 in Asthma and Allergy
Answered by Dr. Ratnesh Pandey 15 hours later

Welcome to Health care Magic.

I have gone through the history you have mentioned. It is always better to get the child examined by a doctor before starting any medication. Until then, you can start with following medicine.
Antim tart 200 6 pills 2 times in a day toungue dose(made in germany) XXXXXXX bich 30 6 pills 2 times in a day toungue dose
Ipicauc 30 6pills two times in a day

Baby will get relief.

If you have any query feel free to ask.
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor